Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 66, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 25, 2003, 2:38 PM CDT for Mississippi County, Arkansas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2003, 2:38 PM CDT (19:38 UTC)
- Expired
- Oct 25, 2003, 4:00 PM CDT
- In force
- 82 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Mississippi County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 251939 FFWMEM ARC093-252100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 238 PM CDT SAT OCT 25 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... MISSISSIPPI COUNTY IN EASTERN ARKANSAS * UNTIL 400 PM CDT * AT 236 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN NEAR MANILA. RADAR RAINFALL ESTIMATES INDICATED 2 TO 3 INCHES OVER THE PAST HOUR. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE SAME GENERAL AREA WHICH WILL WORSEN THE CURRENT SITUATION. IN ADDITION...TRAINED WEATHER SPOTTERS REPORTED STREET FLOODING IN MANILA WITH A FEW HOMES AFFECTED. * CITIES AFFECTED THROUGH 400 PM CDT INCLUDE... MANILA...LEACHVILLE .EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES. ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3601 9008 3577 9010 3577 9033 3601 9034 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 2:24 PM CDT, 14 minutes earlier.
Area forecast discussion, Oct 25, 2:24 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 224 PM CDT SAT OCT 25 2003 AN UPPER TROF EXTENDING FROM THE WESTERN GREAT LAKES TO THE DESERT SOUTHWEST WILL MOVE EASTWARD ACROSS THE PLAINS AND MISSISSIPPI VALLEY TONIGHT AND SUNDAY. IT WILL THEN BECOME MORE NORTH-SOUTH ORIENTED AS IT MOVES ACROSS THE OHIO AND TENNESSEE VALLEYS SUNDAY NIGHT AND MONDAY. THE TROF BEGINS TO FLATTEN AS IT APPROACHES THE EAST COAST TUESDAY AND MOVES OFF SHORE WEDNESDAY. BY THEN THE UPPER FLOW LOSES ITS AMPLITUDE AND BECOMES ZONAL ACROSS THE CONUS. AT THE SURFACE A COLD FRONT WILL MOVE ACROSS THE MID SOUTH THIS AFTERNOON AND EVENING CAUSING SHOWERS AND THUNDERSTORMS ACROSS THE REGION. SOUTHERLY WINDS WILL BRING WARM MOIST AIR INTO THE REGION AHEAD OF THE FRONT WITH SURFACE DEW POINTS IN THE UPPER 60S AND 850MB DEW POINTS AROUND 10 DEG C. LIFTED INDEXES WILL RUN ABOUT -2. SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING NORTHEASTWARD IN THE WARM AIR ALONG AND AHEAD OF THE FRONT OVER ARKANSAS AND SPREADING INTO WEST TENNESSEE AND NORTHWEST MISSISSIPPI. THEREFORE SOME STORMS MAY BE SEVERE ACROSS MAINLY THE SOUTHERN TWO THIRDS OF THE MID SOUTH THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. BEHIND THE FRONT HIGH PRESSURE WITH MUCH COOLER AIR WILL MOVE INTO THE MID SOUTH TONIGHT AND END THE RAIN SUNDAY. COOL AIR WILL CONTINUE THROUGH TUESDAY FOLLOWED BY MODERATION STARTING WEDNESDAY. .MEG...NONE.
Hazardous weather outlook, Oct 25, 9:10 AM CDT, 5 hours 28 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-261000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 910 AM CDT SAT OCT 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE ACROSS THE MID-SOUTH TODAY AND TONIGHT AND BRING SHOWERS AND THUNDERSTORMS. ALL BUT THE EXTREME NORTHWESTERN PART OF THE MIDSOUTH IS UNDER A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING. THE GREATEST THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...INCLUDING SATURDAY THROUGH FRIDAY. RAIN WILL COME TO AN END SUNDAY EVENING. THEN...A MAJOR DROP IN TEMPERATURES WILL OCCUR DURING THE NIGHT. MONDAY MORNING LOWS IN THE 30S ARE EXPECTED. PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
In the hours before
Special weather statement, Oct 25, 1:58 PM CDT, 40 minutes before
ARZ028-251915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 158 PM CDT SAT OCT 25 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF MANILA AT 158 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF GOSNELL... LEACHVILLE AND MANILA...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 25 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.